Debt Statistics for Effective Debt Restructuring

Workshop

United Nations Economic Commission for Africa

Macroeconomic and Governance Division

3-5 October 2023

Addis Ababa, Ethiopia (Hybrid)

Day 1: October 3, 2023				
09.00 – 09.45	Opening remarks and lecture	 Director Macroeconomic and Governance Division Dr. Adam Elhiraika – 10 minutes Deputy Executive Secretary – Dr. Hanan Morsy – 10 minutes Mauritius/Seychelles Resident Coordinator - Ms. Lisa Singh – 10 minutes High level Ethiopian Delegate (tbc) – 15 minutes 		
09.45 – 10.30	Group photo and tea break	minutes		
	ency and fiscal discipline in debt statistics			
10.30 – 11.20	Principles of official statistics	Dr. Jairo Arrow, Member, Advisory Board on Ethics, International Statistical Institute (Africa Representative)		
		 Presentation 25 minutes Q&A and Discussion 25 minutes 		
11.20 - 12.10	Transparent and accountable debt data management, fiscal discipline to safeguard the road map for meeting the objectives of the SDGs by 2030.	Dr. Joseph Thullah, Assistant Director, Ministry of Finance, Sierra Leone Presentation 25 minutes Q&A and Discussion 25 minutes		
12.10 – 12.45	Mobilizing external financial resources beyond COVID-19 for greener, more equal and sustainable development in selected vulnerable SIDS in Africa and Latin America and the Caribbean	Daniela Magalhães Prates Senior Economic Affairs Officer, UNCTAD • Presentation 20 minutes • Q&A and Discussion 25 minutes		
12.35 – 13.35	Lunch			
Session II: Debt statistics compilation				

13.45 – 15.15	Debt statistics methodologies and processes	Andrew Kitili, Deputy Division Chief Government Finance Division Statistics Department, International Monetary Fund Rasiel Vellos, Senior Economist, World Bank Program Manager and Senior Economist Debt and Financial Statistics, World Bank • Presentations (use all time)
15.15 – 15.45	Tea break	·····c)
15.45 – 16.45	Discussion on debt statistics methodologies and processes	All participants
16.45 – 17.00	Closing remarks	ECA
Day 2: October 4, 2	2023	
09.00 – 09.10	Recap of Day 1	ECA
Session III: African	debt and debt restructuring	
09.10 – 10.25	Africa debt analysis and bond premiums	Sidzanbnoma Nadia Denise Ouedraogo, Economic Affairs Officer, ECA
	Debt restructuring options	Hopestone Kayiska Chavula, Economic Affairs Officer, ECA
	From Debt to Development: What are Ethiopia's Choices?	Ali Zafar, United Nations Development Programme
		 Presentations 60 minutes (20 minutes per presenter) Q&A and Discussion 50 minutes
10.25 – 10.55	Tea	
10.55 – 11.35	Q&A and Discussion 40 minutes from previous presentations	

11.35 – 13.20	Common Framework successes— Country discussions:	TBD, Ministry of Finance Zambia Mr. Abdelhamid NASSOUR CHERIF, Conseiller du SG/ Ministère des finances du Budget et des Comptes Publics, Ministère des Finances et du Budget /Ndjamena-Tchad • Presentations 60 minutes (30 minutes per presenter) • Q&A and Discussion 45 minutes
13.20 – 14.20	Lunch	
14.20 – 15.10	African Debt Monitoring Mechanism	African Union & Ms. Mmakamma Ekeruche, FES AU Cooperation Office Presentation 25 minutes Q&A and Discussion 25 minutes
15.10 -15.20	Remarks by the Bill & Melinda Gates Foundation	Mr. Adil Ababou, Senior Program Officer, Development Policy and Finance, Global Policy & Advocacy, Bill & Melinda Gates Foundation
15.20 – 15.50	Tea	
15.50 – 16.45	Debt Sustainability Analysis (DSA) processes	 Mr. Christopher Dielmann, International Monetary Fund Discussion Presentation 30 minutes Q&A and Discussion 25 minutes
16.45 – 17.00	Closing remarks	ECA
Day 3: October 5, 2		FCA
09.00 - 09.10	Recap of day 1	ECA
09.10 – 09.20	Opening remarks	RCO – TBC – 10 minutes
09.20 – 10.20	United Nations Economic and Social Commission for Asia and the Pacific (ESCAPs) "augmented" approach to analyse public debt sustainability in the long term	Vatcharin Sirimaneetham, Chief of Section - Economic Affairs, ESCAP • Presentation 25 minutes • Q&A and Discussion 30 minutes
10.15 – 10.45	Теа	

10.45 – 12.00	Country debt restructuring processes with incorporating debt statistics - Ethiopia - Zambia - Ghana - Djibouti - Chad	 Presentations 1h15 - 15 minutes per country Q&A and Discussion 35 minutes
12.00 - 12.35	Discussion on country cases	All participants
Session IV: ECA adv	visory services, advocacy and knowledge produ	icts related to debt and capital
market developme	ent	
12.35 – 13.20	Proposed changes to Special Drawing Rights	Chaoyi Hu, Associate Economic Affairs Officer, ECA
	Debt Sustainability Coalition	Ling Lu, Associate Economic Affairs Officer, ECA
	Capital Market Development in Africa	Jean-Marc Kilolo, Economic Affairs Officer, ECA
		 Presentations 45 minutes 15 minutes per presenter Q&A and Discussion 30 minutes
13.20 - 14.20	Lunch	
14.20 – 14.50	Discussion on ECA research/advisory services/support/advocacy presentations	
14.50 – 15.15	Role of transaction advisory services	Open discussion
15.15 – 15.40	Transaction advisory partnership for Africa	·
15.40 – 16.00	Close of workshop	ECA
16.00	Tea	